Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 44, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 25, 2006, 3:55 PM EDT for Erie County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2006, 3:55 PM EDT (19:55 UTC)
- Expired
- Jul 25, 2006, 9:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, PA
The radar
The Buffalo radar (KBUF), 151 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCLE 251956 FFWCLE PAC049-260145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 355 PM EDT TUE JUL 25 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WARNING FOR... ERIE COUNTY IN NORTHWEST PENNSYLVANIA * UNTIL 945 PM EDT * AT 355 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 2.0 TO 2.5 INCHES OF RAIN FROM PERSISTANT THUNDERSTORMS HAVE FALLEN SINCE 245 PM ESPECIALLY NEAR WATTSBURG. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATTSBURG...UNION CITY...CORRY AND SECTIONS OF FRENCH CREEK. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH CAN QUICKLY BECOME DANGEROUS DURING HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 4185 8016 4186 7955 4216 7971 4194 8020 $$ REL
1 follow-up statement
000 WGUS71 KCLE 252225 FFSCLE FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 625 PM EDT TUE JUL 25 2006 PAC049-252235- ERIE PA- 625 PM EDT TUE JUL 25 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ERIE COUNTY IN NORTHWEST PENNSYLVANIA... THE RAIN HAS ENDED...AND LITTLE IF ANY ADDITIONAL RAINFALL IS EXPECTED THIS EVENING. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4185 8016 4186 7955 4216 7971 4194 8020 $$ MRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:05 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 25, 3:05 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 305 PM EDT TUE JUL 25 2006 .SHORT TERM(TUESDAY THROUGH THURSDAY)... SHOWERS AND THUNDERSTORMS WITH S/W MOVING THROUGH THE LOWER LAKES AS WELL AS OTHER STORMS DEVELOPING ALONG LAKE BOUNDARY THIS AFTERNOON. WILL CARRY SHOWERS/TSTMS LIKELY EARLY IN THE NE OTRW CHANCE POPS EARLY REST OF THE AREA. ON WED CAP AND LACK OF BNDRY SHOULD LIMIT ANY DEVELOPMENT AND WENT WITH ONLY SLIGHT CHANCE POPS MNLY AFTERNOON...THOUGH CHC LATE DAY WEST. ANOTHER S/W ROTG THRU WEDNESDAY NIGHT AND 8H THETAE RIDGE NOSE ACROSS AREA. WENT LIKELY POPS W THURSDAY NIGHT...AND LKLY MAINLY NRN AREA THURSDAY MORNING. && .LONG TERM(FRIDAY THROUGH TUESDAY)... NO BIG CHANGES TO PREV LONG TERM FORECAST. UPPER LEVEL TROF OVER GREAT LAKES/NERN U.S. AND EASTERN CANADA FLATTENS OUT SLIGHTLY THROUGH PERIOD AS RIDGE MOVES EAST INTO CNTRL U.S. PROBLEM CONTINUES TO BE WITH TIMING COLD FRONT THROUGH THE AREA AND ITS EFFECTS AS IT APPROACHES. FOR NOW FOLLOWING ALONG LINES HPC EXTENDED GUID WITH FRONT MOVING THROUGH LATE SATURDAY EARLY SUNDAY. CONTINUE WITH CHC SHWOWERS/TSMTS IN FORECAST PRIOR TO ITS PASSAGE. THEN SLIGHT CHANCE OF LESS SUNDAY THROUGH TUESDAY WITH FRONT JUST SOUTH OF THE AREA THOUGH STARTING TO MAKE A RETURN AS WARM FRONT LATE IN PERIOD. WARM AND MUGGY 1ST PART OF THE FCST PERIOD WITH HIGHS MID 80S TO AROUND 90 THEN FALLING BACK CLOSER TO NEAR NORMAL TEMPS AFTER FRONT PASSES. && .AVIATION (18Z-18Z)... COMPLEX OF STORM OVER LERI CONTS TO MOV E EARLY THIS AFT. TRAILING EDGE WILL LIKELY MOVE ACROSS KERI NEXT COUPLE OF HOURS BUT T SHOULD REMAIN TO THE N. UPPER LEVEL DISTURBANCE WILL DIVE SE ACROSS ERN AREAS LATER THIS AFT. DEWPOINTS CONT TO SLOWLY CLIMBS AND LI/S NOW NEG 4 MUCH OF AREA AND EXPECT SCT TSRA TO DEVELOP AS THIS FEATURE APPROACHES. BEST CHANCES SHOULD BE FROM KCLE AND E AND THESE TAFS WILL GET A FEW HOUR TEMPO GROUND FOR T. LIGHT SHRA OVER NERN IN CONT TO WEAKEN AND SHOULD NOT BE MUCH OF A PROB THIS AFT. COULD BE SOME MVFR FOG LATE TONIGHT BUT QUICK IMPROVEMENT WED AM AS SW FLOW GETS GOING AGAIN. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...OUDEMAN LONG TERM...WCR/OUDEMAN AVIATION...KUBINA
Hazardous weather outlook, Jul 25, 5:20 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 520 AM EDT TUE JUL 25 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-261100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 520 AM EDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY. THEY WILL CONTINUE TO BE MONITORED FOR SEVERITY POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OUDEMAN
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.